Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Requip & Sinemet Dosage and Side Effects


  • Please log in to reply
1 reply to this topic

#1 JuggernautTCW

JuggernautTCW

    Advanced Member

  • Members
  • PipPipPip
  • 64 posts

Posted 22 February 2012 - 09:25 PM

My mom has had Parkinson's Disease for 10 years. She has always been able to walk around the house by herself after taking requip and sinemet, but recently she lost the ability to walk independently, even after taking requip and sinemet.

She has been taking
- requip 2.75 mg, twice daily
- sinemet 1.5 mg, twice daily

Ever since her condition worsened, she increased the dosage as follows:
- requip: increased by 0.125 mg daily, as an extra dose daily
- sinemet: increased by 25/100 daily, as an extra dose daily

She experienced some undesirable side effects after increasing the dosage. These dosages were tried and experienced independently, so she knew which medicine the side effects came from.
- requip: dizzy with minor migraine.
- sinemet: more serious tremors/ RLS.

She is basically caught in a dilemma of not being able to function independently and suffering through the repercussions of increasing the dosages.

My question is - what should she do?... Is this normal for someone with 10 years of PD? Is there anything that can help her gain her motor skills back without increasing the dosages?

Thank you in advance for taking the time to answer my questions.

#2 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,887 posts
  • LocationUniversity of Florida

Posted 24 February 2012 - 07:16 AM

There are many things she can do, but I would first get another opinion as twice a day dosing of sinemet and requip after 10 years of PD is highly unusual.

Physical and occupational therapy from PD experienced therapists can usually help.

Most of the time as people age they need to take doses at closer intervals at at 10 years it not uncommon to be on plain sinemet and taking it as frequently as every 3 or 4 hours religiously-- also the dose needs to be adjusted by an expert.

As PD progresses gait and balance may respond less to medication changes but in your mom's case it is impossible to tell until she gets a better overall medication and rehab/exercise regimen.
Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users